Acne is often present. Acne conglobata is a particularly severe form of acne that can develop during steroid abuse or even after the drug has been discontinued. Infections are a common side effect of steroid abuse because of needle sharing and unsanitary techniques used when injecting the drugs into the skin. These are similar risks to IV drug abusers with increased potential to acquire blood-borne infections such as hepatitis and HIV/AIDS . Skin abscesses may occur at injection sites and may spread to other organs of the body. Endocarditis or an infection of the heart valves is not uncommon.
Help I have a friend who is a gym goer Im not sure of his quantity or how long he has been taking steroids, but stopped recently because he had really bad neck pain. No dr or scan, ultrasound etc showed anything. Put on huge pain killer amounts didnt help alot but felt after about six weeks some relief. Until today when he thinks a prior knee issue has flared up. If this a result of steroid abuse how long before it heals? Im pretty sure he wont touch them again. He can handle all over aches and pains but these last two injuries have had him off work.